MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Embolism (1829); No Code Available (3191)
Date of Event 09/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Failure analysis conclusion: the device was received at csi for investigation without the guide wire.Shipping damage was observed and removed to allow for functional testing.An in-house test wire was passed through the device without issue.There was no other damage observed with the oad.When tested, the device functioned as intended.At the conclusion of the failure analysis investigation the reported possible spasm and embolism were not confirmed.There was no damage or abnormalities observed with the oad or driveshaft that would have contributed to the reported complaint.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The diamondback360® peripheral orbital atherectomy system instructions for use manual states that distal embolization and vessel spasm are adverse events that can occur during use of the device.(b)(4).
 
Event or Problem Description
Atherectomy was performed on low, medium, and high speeds with a diamondback peripheral orbital atherectomy device.The treatments were performed in the popliteal artery.A stent was placed with good angiographic result.Imaging showed possible spasm and embolization in the posterior tibial (pt) artery.Attempts to rewire the vessel with a non-csi wire caused a complication in the pt artery.This complication was not caused by csi product.The complication was not treated; the patient was monitored.The patient had an observable pulse in the pt artery on ultrasound and was discharged on (b)(6) 2019.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key9167518
Report Number3004742232-2019-00263
Device Sequence Number16811647
Product Code MCW
UDI-Device Identifier10852528005237
UDI-Public(01)10852528005237(17)210630(10)276766
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberDBP-150SOLID145
Device Catalogue NumberDBP-150SOLID145
Device Lot Number276766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2019
Initial Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;